본문 바로가기
KERD
논문KCI 등재

Tumor Necrosis Factor Alpha Blocker-Induced Erythrodermic Sarcoidosis in with Juvenile Rheumatoid Arthritis: A Case Report and Review of the Literature

0

조회

0

다운로드

1

인용

0

참고문헌

키워드

주제분류피부과학

초록

The development of cutaneous sarcoidosis as a paradoxical adverse event of tumor necrosis factor alpha (TNF-α) blockers has been reported in the literature; however, an erythrodermic form of cutaneous sarcoidosis during anti-TNF-α therapy has not yet been reported. Herein, we report the first case of an erythrodermic form of cutaneous sarcoidosis during anti-TNF-α therapy and review previous studies of cutaneous sarcoidosis. A 6-year-old Korean girl who had been suffering from juvenile rheumatoid arthritis presented with generalized erythematous skin eruption involving more than about 90% of her body surface area. After 14 months of etanercept treatment, the new erythematous skin eruption had developed and progressed into generalized erythroderma. Exclusion of suspected co-medication had been performed based on medication history. She had no other systemic symptoms, and ophthalmologic and neurologic examinations were normal. Histopathologic findings of the skin lesion revealed diffuse non-caseating granulomatous infiltrates composed of epithelioid histiocytes with sparse lymphocytes involving the entire dermis. Periodic-acid-Schiff and acid-fast stains were negative, and acid-fast bacilli was not detected by polymerase chain reaction of the skin biopsy. Based on clinicopathologic findings, she was diagnosed with etanercept-induced sarcoidal granuloma. After discontinuation of the suspected agent, the lesions spontaneously disappeared.

Abstract

The development of cutaneous sarcoidosis as a paradoxical adverse event of tumor necrosis factor alpha (TNF-α) blockers has been reported in the literature; however, an erythrodermic form of cutaneous sarcoidosis during anti-TNF-α therapy has not yet been reported. Herein, we report the first case of an erythrodermic form of cutaneous sarcoidosis during anti-TNF-α therapy and review previous studies of cutaneous sarcoidosis. A 6-year-old Korean girl who had been suffering from juvenile rheumatoid arthritis presented with generalized erythematous skin eruption involving more than about 90% of her body surface area. After 14 months of etanercept treatment, the new erythematous skin eruption had developed and progressed into generalized erythroderma. Exclusion of suspected co-medication had been performed based on medication history. She had no other systemic symptoms, and ophthalmologic and neurologic examinations were normal. Histopathologic findings of the skin lesion revealed diffuse non-caseating granulomatous infiltrates composed of epithelioid histiocytes with sparse lymphocytes involving the entire dermis. Periodic-acid-Schiff and acid-fast stains were negative, and acid-fast bacilli was not detected by polymerase chain reaction of the skin biopsy. Based on clinicopathologic findings, she was diagnosed with etanercept-induced sarcoidal granuloma. After discontinuation of the suspected agent, the lesions spontaneously disappeared.

참고문헌 (20)

  1. Moustou AE, "Cutaneous side effects of anti-tumor necrosis factor biologic therapy: a clinical review", J Am Acad Dermatol, 61, pp.486~504 (2009)
  2. Haimovic A, "Sarcoidosis:a comprehensive review and update for the dermatologist: part II. Extracutaneous disease", J Am Acad Dermatol, 66, pp.719.e1~719.e10 (2012)
  3. Dubosc AE, "Cutaneous granulomas during infliximab therapy for spondyloarthropathy", J Rheumatol, 35, pp.1222~1223 (2008)
  4. Daïen CI, "Sarcoid-like granulomatosis in patients treated with tumor necrosis factor blockers: 10cases", Rheumatology (Oxford), 48, pp.883~886 (2009)
  5. Clementine RR, "Tumor necrosis factor-alpha antagonist-induced sarcoidosis", J Clin Rheumatol, 16, pp.274~279 (2010)
  6. Dhaille F, "Cutaneous sarcoidosis occurring during anti-TNF-alpha treatment: report of two cases", Dermatology, 220, pp.234~237 (2010)
  7. Takahashi H, "Sarcoidosis during infliximab therapy for Crohn's disease", J Dermatol, 37, pp.471~474 (2010)
  8. 이승호, "류마티스 관절염 환자에서 Adalimumab 사용 후 발생한 사르코이드증 1예", Tuberculosis and Respiratory Diseases, 71(6), pp.464~469 (2011), 대한결핵및호흡기학회
  9. Santos G, "Exacerbation of recalcitrant cutaneous sarcoidosis with adalimumab--a paradoxical effect? A case report", An Bras Dermatol, 88(6 Suppl 1), pp.26~28 (2013)
  10. Au S, "Adalimumab induced subcutaneous nodular sarcoidosis; a rare side effect of tumor necrosis factor-α inhibitor", Sarcoidosis Vasc Diffuse Lung Dis, 31, pp.249~251 (2014)
  11. Peno-Green L, "Lung injury linked to etanercept therapy", Chest, 122, pp.1858~1860 (2002)
  12. Hashkes PJ, "Sarcoid-related uveitis occurring during etanercept therapy", Clin Exp Rheumatol, 21, pp.645~646 (2003)
  13. González-López MA, "Development of sarcoidosis during etanercept therapy", Arthritis Rheum, 55, pp.817~820 (2006)
  14. Verschueren K, "Development of sarcoidosis in etanercepttreated rheumatoid arthritis patients", Clin Rheumatol, 26, pp.1969~1971 (2007)
  15. Bachmeyer C, "Granulomatous tattoo reaction in a patient treated with etanercept", J Eur Acad Dermatol Venereol, 21, pp.550~552 (2007)
  16. Lamrock E, "Development of cutaneous sarcoidosis during treatment with tumour necrosis alpha factor antagonists", Australas J Dermatol, 53, pp.e87~e90 (2012)
  17. Burns AM, "Etanercept-induced cutaneous and pulmonary sarcoid-like granulomas resolving with adalimumab", J Cutan Pathol, 39, pp.289~293 (2012)
  18. Unterstell N, "Systemic sarcoidosis induced by etanercept: first Brazilian case report", An Bras Dermatol, 88(6 Suppl 1), pp.197~199 (2013)
  19. Chaowattanapanit S, "Etanercept-induced sarcoidosis presented with scrotal lesion: a rare manifestation in genital area", J Dermatol, 41, pp.267~268 (2014)
  20. Suh DH, "Sarcoidosis", Ann Dermatol, 7, pp.1~28 (1995)

관련 논문AI추천

이 간행물의 다른 논문 (33건)